Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

2 month vaccines...

My baby is going to be 2 months on Feb. 18 and that is when his next vaccines are. I think there are four in total. 3 shots and one that he takes by mouth. I'm scared because of all the things I have heard on here on reactions to the shots and stuff like that. Did your baby have any reactions after getting his shots at 2 months? Or if he/she didn't get them...why? Or what did you do different (delay)? Also, is it best to give them tylenol an 1 hour prior to their shots? Is it for sure he will have a fever right after them? By the way I'm a first time parent that's why I'm asking and so scared.

Answer Question
 
Anonymous

Asked by Anonymous at 12:09 PM on Feb. 7, 2009 in Babies (0-12 months)

Answers (12)
  • There is no guarantee he will have or not have any reaction whatsoever.

    I gave Tylenol 1/2 hour before the appointment...some say not to. I gave it for the next 24 hours every 4-6 hours....some say not to.

    I have one who slept for the next 24 hours, one who was a little fussy and one who was the same as always.

    At each diaper change, exercise his legs....this keeps the muscles from stiffening up and becoming sore. (think riding a bike, running, deep knee bend kind of movements)

    If the injection site seems to bother him too much (it will be a bit tender) try either a cold wash cloth or a warm one (I had one kid who preferred one and another for the other...go figure).
    TiccledBlue

    Answer by TiccledBlue at 12:18 PM on Feb. 7, 2009

  • My son didn't have any reactions and it was the first time he slept through the night so it was actually nice to get caught up on my sleep. Every baby is different though. It was horrible hearing him scream after his shots though :(
    sbastille

    Answer by sbastille at 12:21 PM on Feb. 7, 2009

  • my dd just had sore legs, no other reaction. She was 100% fine the next day. Just give a little tylenol before you go to the dr.
    julipickle

    Answer by julipickle at 1:29 PM on Feb. 7, 2009

  • my friends daughter got her shots and her leg was paralyzed for about 2 weeks.
    MomNbabyGirl009

    Answer by MomNbabyGirl009 at 2:07 PM on Feb. 7, 2009

  • Neither of my children had any reactions other than a slight fever after the Chicken pox Vacc. and that was only my son. Be sure to give Tylenol 1 hour before the appt. and keep it up for 24 hours. The Doctor will be able to tall you what kinds of things to watch for but in all likelihood your child will be fine. It's normal to worry they are our babies.
    But_Mommie

    Answer by But_Mommie at 3:02 PM on Feb. 7, 2009

  • The two month shots were the worst ones my dd has gotten so far. It really knocked her out hard and she was miserable. She got off schedule and was such a cranky baby for a few weeks afterwards. I don't know if it was because of the shots or a growth spurt she was going through or what. I braced myself for the 4 mo. shots and she hardly had a reaction that time around. I wouldn't recommend giving the tylenol beforehand. It certainly doesn't help with the pain of the shots. My doc said it was pointless to do it beforehand. My opinion is to wait and see if your baby is running a fever or in pain afterwards b/c they may not be, and then you've just put more chemicals in that little body that didn't need to be there. Because of my experience I think I'd ask to delay the shots with my next one. I have a very little baby though so maybe that's why it was so hard for her.
    flalbert

    Answer by flalbert at 3:51 PM on Feb. 7, 2009

  • Couldn't agree with you more, flalbert. Why give them tylenol beforehand, who ever thought of that?
    colette365

    Answer by colette365 at 4:21 PM on Feb. 7, 2009

  • because our pediatrician told us to give the Tylenol 1 hour before so she would not get to the sore stage. Why allow them to get sore? one dose of Tylenol isn't going to hurt them even if they didn't need it.
    But_Mommie

    Answer by But_Mommie at 4:30 PM on Feb. 7, 2009

  • DON'T GIVE TYLENOL BEFOREHAND! The reason why you shouldn't is because the doctor needs to see if he has a fever before they give the shots. If he is running a fever, he can't get them. If your child is already sick beforehand and they can't tell, it can make the reaction from the vaccines WORSE! Give him the tylenol at the appointment before you leave and he'll sleep the whole car ride home probably and won't ever even know he got a shot. My girls just had theirs last month and they were just fine. One of my DDs hardly cried at all.
    YoungTwinMommy

    Answer by YoungTwinMommy at 4:42 PM on Feb. 7, 2009

  • keep your baby comfortable.yes give them tylenol an hour to 30 min before.Some nurse told me that a fever is said to be one cause of autism because it can overheat the brain causing brain damage.(idunno if thats true) just do it ya know.The reactions you can never be sure.If your baby cries non-stop for hours take him/her back in.Also look at the fact of your nieces and nephews on yours and yours hubands side...if they didnt have any I wouldnt worry.Of course every baby is different genetics are always involved.My son did fine. I'm a first time om too!
    Anonymous

    Answer by Anonymous at 5:38 PM on Feb. 7, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.